MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S5-6LM/RL8MM; PROSTHE, KNEE, FEMOROTIBIAL, NON-CONS, CEMENTED, METAL/POLY

SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S5-6LM/RL8MM; PROSTHE, KNEE, FEMOROTIBIAL, NON-CONS, CEMENTED, METAL/POLY
Model Number 71422261
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to translation of the plastic prosthesis.The insert, baseplate and femoral component were replaced.
 
Event or Problem Description
It was reported that a revision surgery was performed due to translation of the plastic prosthesis.The insert was exchanged.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that, per revision report, the tibial and femoral components were well seated, however, the insert was anteriorly dislocated and the femoral component was worn.The patient crp was normal.The report of persistent pain, metal synovitis and blackened deposits are consistent with an adverse reaction to metal debris, which could have been due to the wear of the femoral component when the insert dislocated.Without the metal ions/pathology results, imaging, or the analysis of the explanted components, the source cannot be confirmed.It cannot be concluded that the reported clinical reactions were associated with a mal-performance of the implant.The revision findings of wear and deformity of the poly insert are consistent with the report failure.The patient¿s history of twisting of the left knee cannot be ruled out as a contributing factor.Post revision, this patient is participating in physical therapy; pain is mild and easily controlled without pain medication.No further clinical/medical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes could include abnormal loading or a traumatic event.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.No further investigation is warranted for this complaint.

Brand Name
JOURNEY UNI TIBINRT S5-6LM/RL8MM
Common Device Name
PROSTHE, KNEE, FEMOROTIBIAL, NON-CONS, CEMENTED, METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9450295
Report Number1020279-2019-04374
Device Sequence Number14222519
Product Code HSX
UDI-Device Identifier03596010582201
UDI-Public03596010582201
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K061011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number71422261
Device Catalogue Number71422261
Device Lot Number17GM04596
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer01/31/2020
03/05/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date02/04/2020
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;